Flood, Gibson
- When
- March 15, 3:00 AM CST to March 18, 8:00 PM CST
- Where
- Gibson County, 3.55 mi NE of Francisco to 2.3 mi SSE of Wheeling
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 38.363, -87.400
Minor flooding of the Patoka River occurred. Low-lying fields and woodlands near the river were flooded.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PAH wrote it up.
Minor flooding of the Patoka River occurred. Low-lying fields and woodlands near the river were flooded.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before the first event at Mar 15, 2:53 AM CST, 7 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 353 AM CDT TUE MAR 15 2011 .DISCUSSION... MAIN CONCERNS ARE PRECIPITATION WITH UPPER LOW CURRENTLY OVERHEAD...CLEARING BEHIND IT...AND TEMPERATURES AND WINDS ON THURSDAY. DRIZZLE HAS BECOME WIDESPREAD OVER MUCH OF THE QUAD STATE...AS THE SURFACE LOW APPROACHES THE PENNYRILE. THE UPPER LOW HAS SPUN ITS WAY INTO SOUTHEAST MISSOURI...AND WITH ITS APPROACH...THE COVERAGE OF SHOWERS AND THUNDERSTORMS OVER THE NORTHEAST HALF OF THE AREA HAS INCREASED IN THE PAST FEW HOURS. THE MODELS ARE IN REASONABLY GOOD AGREEMENT IN A SLOW NORTHEAST PUSH OF THE SHOWERS WITH THE UPPER LOWS EASTWARD MOVEMENT THROUGH OUR REGION THIS MORNING. MAY EVEN SEE SOME WRAP AROUND SHOWERS BEHIND IT INTO THIS AFTERNOON. WILL KEEP LIKELY POPS EAST OF THE MISSISSIPPI FOR SHOWERS...AND CONTINUE MENTION OF DRIZZLE AS WELL. MAY SEE A STRAY THUNDERSTORM OR TWO OVER THE EVANSVILLE TRI STATE THROUGH 14Z OR 15Z...BUT THE DEEPER INSTABILITY IS LIKELY TO SHIFT EAST/NORTHEAST OF THE AREA BY 12Z...SO DID NOT MENTION THUNDER BEYOND 12Z. THE WRAPAROUND SHOWERS WILL KEEP A CHANCE OF SHOWERS MAINLY EAST OF THE MISSISSIPPI BEHIND THE UPPER LOW THIS AFTENROON. KEPT THE SLIGHTEST OF SHOWER CHANCES INTO THE EVENING IN THE KEVV AND KOWB AREAS...JUST TO GIVE THE UPPER LOW A WIDE BERTH OUT OF THE REGION. THE NEXT STEP IS TRYING TO TIME THE CLEARING. THE CLEARING LINE IS ALREADY WELL INTO NORTHWEST MISSOURI AT THIS TIME...SO WOULD NOT BE SURPRISED TO SEE SOME BREAKS ALONG THE WEST/NORTHWEST PERIPHERY OF THE AREA BY THE END OF THE DAY. THE TRUE CLEARING SHOULD MOVE QUICKLY EASTWARD THROUGH THE AREA THIS EVENING...AS THE FLOW IN THE MID AND UPPER LEVELS BECOMES NORTHWESTERLY...AND THE CYCLONIC LOW-LEVEL FLOW PUSHES EAST OF THE REGION. THIS IS THE CONSENSUS OF AVAILABLE 00Z MODEL GUIDANCE...BUT AS ALWAYS WILL NOT BE SURPRISED IF THE LOW CLOUDS LINGER THROUGH THE NIGHT IN THE EAST. WITH THE SURFACE LOW DRAGGING RELATIVELY WARM AIR THROUGH THE EAST IN THE PRE-DAWN HOURS...TEMPERATURES THIS MORNING MAY ACTUALLY FALL A BIT AFTER SUNRISE AS WINDS BECOME NORTHWEST. OVERALL NOT EXPECTING MUCH WARMING TODAY...EXCEPT PERHAPS OVER THE FAR WEST/NORTHWEST FRINGES OF THE AREA WHERE SOME SUNSHINE MAY EVENTUALLY PEEK THROUGH THE CLOUDS. FOR THE MOST PART STAYED NEAR THE CONSENSUS OF THE WARM MAV AND COOL MET FOR TODAYS HIGHS. WENT A BIT BELOW GUIDANCE IN THE WEST FOR LOWS TONIGHT...DUE TO EXPECTED GOOD RADIATIONAL COOLING CONDITIONS. THE 00Z MODELS AGREE ON PUSHING THE SURFACE HIGH EAST OF THE AREA BY WEDNESDAY MORNING...ALLOWING FOR A RETURN TO SOUTH WINDS AND A NICE WARM UP TO NEAR 60 WEDNESDAY AFTERNOON. MAV/MET GUIDANCE IN GOOD AGREEMENT AND SAW LITTLE REASON TO DEVIATE FOR WEDNESDAYS HIGHS. MAY SEE EVENING LOWS IN SOME LOCATIONS WEDNESDAY NIGHT...AS THE PRESSURE GRADIENT IS EXPECTED TO INCREASE IN THE OVERNIGHT HOURS. MAY END UP BEING TOO COOL...BUT DID NOT WANT TO GET CAUGHT BY A QUICK/EARLY COOL DOWN. VERY STRONG SOUTH WINDS ARE EXPECTED TO DEVELOP THURSDAY INTO THURSDAY NIGHT AS SURFACE LOW PRESSURE DEVELOPS OVER THE PLAINS THROUGH THE UPPER MIDWEST. THIS WILL BRING TEMPERATURES INTO THE 70S AREAWIDE FOR THURSDAY AFTERNOON. THE CONSENSUS IS FOR DEWPOINTS TO JUMP QUICKLY INTO THE LOWER 50S DURING THE DAY...WHICH SHOULD KEEP RELATIVE HUMIDITIES IN CHECK. HOWEVER...IF THE MOISTURE INCREASE LAGS BEHIND MORE THAN ADVERTISED...THURSDAY COULD BE A VERY DANGEROUS FIRE WEATHER DAY. REGARDLESS...THE WORST CONDITIONS WILL MOST LIKELY BE OVER WEST KENTUCKY...WHERE HUMIDITIES SHOULD BE THE LOWEST. THE STRONG SOUTH WINDS WILL CONTINUE THURSDAY NIGHT INTO FRIDAY AHEAD OF OUR NEXT FRONT. THURSDAY NIGHT WILL BE QUITE MILD...WOULD NOT BE SURPRISED IF LOWS ARE AROUND 60 IN SOME LOCATIONS. OPTED TO LEAVE THE FRONT AND ASSOCIATED WEATHER ALONE WITH THIS FORECAST UPDATE...DUE TO MODEL DIVERGENCE ON TIMING. THE GFS IS TRENDING MUCH FASTER WITH THE FRONT...AND ALL GUIDANCE IS TRENDING DRIER FROM 24 HOURS AGO. THE GOOD FORCING ALOFT WILL STAY NORTH OF THE AREA...AND WITH WEST OR SOUTHWEST FLOW ALOFT...THE MID-LEVEL CAP WILL MOST LIKELY KEEP DEEP CONVECTION FROM DEVELOPING. && .AVIATION... IFR CIGS LOOK HERE TO STAY FOR AWHILE AS THE UPPER/SURFACE LOWS MIGRATE SLOWLY NORTHEASTWARD ACROSS FA. THIS WILL INDUCE SHOWER ACTIVITY THIS AM WITH POCKETS OF HEAVIER SHOWERS PRODUCING MVFR TO OCNL IFR VSBYS AS WELL. AN ISOLATED STROKE OF THUNDER IS NOT OUT OF THE QUESTION KEVV/KOWB EARLY TODAY BUT WILL REFRAIN FROM ITS INCLUSION. AND WHILE PCPN SHOULD DRY OUT WEST-EAST THIS AFTERNOON...IFR-MVFR CIGS WILL LIKELY PREVAIL INTO THE EARLY NIGHT HOURS...BUT NOT REALLY CONFIDENT IN THEIR EVENTUAL EROSION/DEPARTURE UNTIL TOMORROW. && .PAH WATCHES/WARNINGS/ADVISORIES... KY...NONE. MO...NONE. IL...NONE. IN...NONE. && PUBLIC......DRS AVIATION....DH
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 453 AM CDT MON MAR 14 2011 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-151100- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 453 AM CDT MON MAR 14 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT WIDELY SCATTERED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE TODAY AND TONIGHT...MAINLY ALONG AND SOUTH OF A PERRYVILLE MISSOURI TO WINSLOW INDIANA LINE. THE MAIN HAZARD WILL BE LOCALLY HEAVY RAIN...ESPECIALLY ACROSS WESTERN KENTUCKY. THIS MAY LEAD TO ISOLATED FLOODING OF LOW-LYING AREAS AND SOME SECONDARY ROADS. A FEW STORMS MAY PRODUCE SMALL HAIL VERY LATE THIS AFTERNOON AND TONIGHT...ALONG AND EAST OF A LINE FROM MARION ILLINOIS TO PADUCAH AND MURRAY KENTUCKY...EVENTUALLY WORKING INTO SOUTHWEST INDIANA AND THE PENNYRILE REGION OF WEST KENTUCKY. RIVER FLOODING CONTINUES ON AREA RIVERS...MAINLY ALONG AND EAST OF THE MISSISSIPPI RIVER BASIN. PLEASE REFER TO THE INDIVIDUAL RIVER WARNINGS AND STATEMENTS FOR MORE DETAILED INFORMATION...INCLUDING ESTIMATED CREST LEVELS AND TIMES. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY A FEW THUNDERSTORMS MAY BE POSSIBLE VERY EARLY TUESDAY MORNING...ALONG AND EAST OF A LINE FROM OWENSBORO TO ELKTON KENTUCKY. ANY STORMS THAT DEVELOP SHOULD REMAIN BELOW SEVERE LIMITS. WIDELY SCATTERED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE AGAIN FRIDAY AND FRIDAY NIGHT. A FEW OF THE STORMS MAY APPROACH SEVERE LIMITS FRIDAY AFTERNOON AHEAD OF A COLD FRONT...WITH HAIL AND THUNDERSTORM WIND GUSTS BEING THE PRIMARY HAZARDS. RIVER FLOODING WILL CONTINUE. PLEASE CONTINUE TO MONITOR THE LATEST WARNINGS...STATEMENTS...AND UPDATED RIVER FORECASTS FOR DETAILS. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY THROUGH TUESDAY. HOWEVER...ANY REPORTS OF WATER ON ROADWAYS...OVERFLOWING DRAINAGE BASINS OR NATURAL WATERWAYS WOULD BE APPRECIATED. SMITH
The national radar mosaic for the moment the first event began.
1 flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Indiana in 2011Every state in 2011This day in weather historyWarnings in Indiana, March 2011
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 288230.